Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 29, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 19, 2009, 2:31 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2009, 2:31 PM EDT (18:31 UTC)
- Expired
- Apr 19, 2009, 7:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 191831 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 231 PM EDT SUN APR 19 2009 ...RED FLAG WARNING IN EFFECT FROM 200 PM TODAY TO 7 PM EDT THIS EVENING FOR GLADES AND HENDRY COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE... FLZ063-066-192300- /O.NEW.KMFL.FW.W.0029.090419T1831Z-090419T2300Z/ GLADES-HENDRY- 231 PM EDT SUN APR 19 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE COMBINATION OF AFTERNOON TEMPERATURES NEAR THE MID 80S AND DEW POINT TEMPERATURES NEAR 50 ACROSS PORTIONS OF GLADES AND HENDRY COUNTIES WILL RESULT IN RELATIVE HUMIDITIES AT OR BELOW 35 PERCENT FOR FOUR OR MORE HOURS. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 60
1 follow-up statement
000 WWUS82 KMFL 192255 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 655 PM EDT SUN APR 19 2009 ...RELATIVE HUMIDITIES CONTINUE TO REBOUND ACROSS GLADES AND HENDRY COUNTIES... FLZ063-066-200000- /O.EXP.KMFL.FW.W.0029.000000T0000Z-090419T2300Z/ GLADES-HENDRY- 655 PM EDT SUN APR 19 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. RELATIVE HUMIDITIES ACROSS THE WARNING ARE HAVE INCREASED TO NEAR 35 PERCENT THIS EVENING AS TEMPERATURES COOL AND MOISTURE INCREASES SLIGHTLY FROM A WEST COAST SEA BREEZE. VALUES WILL CONTINUE TO CLIMB ABOVE 35 PERCENT THIS EVENING AS TEMPERATURES BEGIN TO COOL WITH THE ARRIVAL OF SUNSET. $$ STRASSBERG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 19, 10:40 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 19, 10:40 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1040 AM EDT SUN APR 19 2009 .UPDATE... NO CHANGES WILL BE MADE TO THE CURRENT ZONE FORECAST OR COASTAL WATERS FORECAST THIS MORNING...WITH ALL GRIDS APPEARING TO BE IN GOOD SHAPE AT THIS TIME. 70/DD && .AVIATION DISCUSSION... /ISSUED 737 AM EDT SUN APR 19 2009/ AVIATION... DRY WEATHER WILL CONTINUE OVER SOUTH FLORIDA TAF SITES TODAY INTO TONIGHT. THE WINDS WILL BE FROM THE EASTERLY DIRECTION AT 5 TO 10 KNOTS THIS MORNING...BEFORE INCREASING TO 15 KTS WITH GUSTS UP TO AROUND 20 KTS THIS AFTERNOON. THE WIND SPEEDS WILL THEN DECREASE AGAIN BACK TO 5 TO 10 KTS AFTER 23Z THIS EVENING. THERE SHOULD ALSO BE A WEST COAST SEA BREEZE THIS AFTERNOON. SO FOR KAPF WILL KEEP THE WIND DIRECTION SWINGING FROM A EASTERLY DIRECTION TO A WESTERLY DIRECTION AT 19Z BEFORE GOING BACK TO A EASTERLY DIRECTION AT 23Z. THE CEILING AND VIS WILL REMAIN IN THE VFR CONDITIONS TODAY INTO THIS EVENING. .PREV DISCUSSION... /ISSUED 308 AM EDT SUN APR 19 2009/ DISCUSSION...SHORT WV RIDGE OVER S FLA MOVES E INTO THE ATLC AND GRADUALLY WEAKENS AS AN UPPER LOW IN THE CENTRAL GREAT PLAINS MOVES INTO THE OH RIVER VALLEY. THE UPPER LOW WEAKENS AS WELL BUT ANOTHER SHORT WAVE DIVES SOUTHWARD FROM CANADA MON...STRENGTHENING THE UPPER LOW AROUND THE GREAT LAKES REGION WITH A DEEP LONG WAVE TROUGH DEVE-LOPING OVER THE E U.S. IN RESPONSE TO A HUGE RIDGE BUILDING OVER THE WESTERN U.S. BY MIDWEEK. THE GREAT LAKES LOW MOVES NE TOWARD NEXT WEEKEND AS THE WESTERN UPPER RIDGE MOVES E. AT THE SURFACE THE HIGH PRES IN THE ATLC CONTINUES TO MOVE EASTWARD AND LOW LEVEL WINDS CONTINUE TO VEER SOUTHERLY GRADUALLY INCREASING LOW LEVEL MOISTURE BUT SUBSIDENCE PERSISTS QUELLING CONVECTION THOUGH A FEW SHOWERS MAY AFFECT THE E COAST TODAY AND POSSIBLY FLA BAY AND THE SW COAST TONIGHT AS SURFACE WINDS BECOME SW...BUT NOT ENOUGH TO PLACE IN THE ZONES AT THIS TIME. ON MON/MON NIGHT...RRQ QUAD OF JET MOVING OVER THE SE U.S./N FLA BEGINS TO ADD SOME LIFT/INSTABILITY AS MOISTURE CONTINUES TO INCREASE OVER S FLA WITH A CHANCE OF THUNDER SPREADING FROM NW TO SE OVER THE AREA. MODELS DIFFER IN TIMING SOMEWHAT WITH THE FRONTAL PASSAGE THROUGH THE AREA. FRONT HAS SPED UP SOME WITH THE DEEPENING UPPER TROUGH PROVIDING THE PUSH BUT THE NAM ABOUT 6 HOURS QUICKER MOVING SYSTEM THROUGH S FLA. EXPECT FRONT THROUGH S FLA BY LATE MORNING TUE WITH DECREASING SHOWERS ENDING. NEAR NORM MAX TEMPS TODAY THOUGH A LITTLE WARMER MON AND TUE WITH SW FLOW BUT CLOUDS MITIGATE MUCH ABOVE THAT. MIN GENERALLY ABOVE NORMS TONIGHT AND MIN NIGHT. EXTENDED PERIOD...WED THROUGH SAT...DRY AND A LITTLE COOLER WED AND THU BUT AS HIGH PRES MOVES INTO THE ATLC FRI AND INTO THE WEEKEND...MOISTURE ON THE PERSISTENT EASTERLY FLOW BEGINS TO INCREASE AS DUE TEMPS. SOME SHOWER ACTIVITY EXPECTED NOCTURNALLY ALONG THE E COAST FRI NIGHT WITH MINIMAL SHOWERS POSSIBLE CWA-WIDE SAT AND ALONG THE E COAST AGAIN SAT NIGHT. MARINE...DIMINISHING NE 2 TO 3 FOOT SWELL STILL AFFECTING MAINLY PALM BEACH COAST. BUT COMBINED WITH SE WINDS NEAR 15 KTS...A HIGH RISK OF RIP CURRENTS STILL AFFECT THE E COAST BEACHES. OTHER THAN THAT...ATLC WATERS SEAS 3 TO 5 FT WITH WINDS AROUND 15 KTS. LAKE WATERS AND GULF WATERS SE WINDS 10 TO 15 KTS. WINDS VEER AND BECOME SW BY MON AHEAD OF COLD FRONT EXPECTED THROUGH S FLA LATE TUE MORNING. FIRE WEATHER...SOME MID 30S RH VALUES EXPECTED IN GLADES...HENDRY AND COLLIER COUNTIES TODAY...AND THEN AGAIN WED AND THU BEHIND THE NEXT FRONT. NO HIGHLIGHTS THOUGH EXPECTED THROUGH THE PERIOD AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 81 70 84 67 / 0 - 20 40 FORT LAUDERDALE 81 71 83 69 / 0 - 20 40 MIAMI 82 70 83 68 / 0 - 20 40 NAPLES 84 67 82 67 / 0 10 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...70/DD SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Apr 19, 3:23 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 323 AM EDT SUN APR 19 2009 FLZ063-066>075-168-172>174-200000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 323 AM EDT SUN APR 19 2009 ...HIGH RISK OF DANGEROUS RIP CURRENTS EAST COAST BEACHES TODAY... ...CHANCE OF STORMS ALL AREAS MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG THE LOCAL ATLANTIC BEACHES OF SOUTH FLORIDA TODAY...DUE TO THE COMBINATION OF EASTERLY WINDS OF 15 TO 20 MPH AND A SMALL NORTHEAST SWELL IN THE LOCAL ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WEAK COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA LATE MONDAY OR EARLY TUESDAY WITH INCREASING MOISTURE AND INSTABILITY. THIS WILL RESULT IN A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA ON MONDAY. THE PRIMARY IMPACTS WITH THE THUNDERSTORMS WILL BE LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY INTO TONIGHT. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:15 PM EDT | Coastal Flood Statement | MFL | Broward, Miami-Dade, Palm Beach | 24 hr |
| Apr 19, 6:40 PM EDT | Special Marine Warning | MFL | 35 min |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.